MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-14
Medical Device Problem Codes Collapse (1099); Structural Problem (2506); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Hyperplasia (1906); Stenosis (2263)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with a medical history of patent foramen ovale, transient ischemic attack, and an unruptured left ophthalmic aneurysm previously treated with pipeline embolization underwent 180-day follow-up imaging.The imaging revealed significant parent artery stenosis of 51%-75% and incomplete wall apposition of the pipeline embolization device, which had previously been reported as complete.The findings were confirmed by the core lab and adjudication committee.The poor wall apposition could be attributed to vessel stenosis and intimate hyperplasia.The event was possibly related to antiplatelet medication and had a probable relationship with the study procedure and device.The parent artery stenosis (in stent stenosis) was a finding based on imaging and no symptoms or treatment were reported by the site.Additional information was received reporting that a balloon was used to improve wall apposition.The patient was undergoing surgery for treatment of a saccular, right c6 bifurcation branch aneurysm with a max diameter of 3.8 mm and a 1.9 mm neck diameter.The aneurysm dome height was 3.6 mm, dome width was 3.3 mm.Parent artery diameter distal to aneurysm was 3.7mm.Parent artery diameter proximal to aneurysm was 4.5mm.There was complete stasis at the end of the procedure.There was complete neck coverage at the end of the procedure.Aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.Ophthalmic branches covered with the device.The device was successfully implanted in the patient.There was no device twisting or flattening.Cec adjudicated as possible to index procedure, study device, and antiplatelet therapy.This event was stated to be not due to a device deficiency.Additional information received reported that 1 year follow-up imaging on (b)(6) 2025 reported device flattening.No symptoms or actions taken were reported in association with these findings.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23758198
Report Number2029214-2025-02572
Device Sequence Number10170896
Product Code OUT
UDI-Device Identifier00763000284602
UDI-Public(01)00763000284602(17)251110(10)B476139
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberPED2-475-14
Device Catalogue NumberPED2-475-14
Device Lot NumberB476139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date06/02/2026
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight114 KG
Patient EthnicityNon Hispanic
Patient RaceWhite